Thyroid UK

Been told to reduce levo

Asking for help and advice please!

At my last appointment the endo told me my TSH was too high and reduced my dose from 75 down to alternating 50 and 75.

On 75 I felt the best I have done for years. Now that I have reduced the dose I am having symptoms again :( I ache all over and having pains in my joints and ligaments. Also tinnitus.

Has anyone else been in this position? Can anyone offer advice? My next appointment is not until march.

TIA!

#tsh #hypothyroid #levothyroxine

13 Replies
oldestnewest

Your TSH was too high !!!! That would be a reason to raise your dose not lower it

But its free t4 and Free t3 that matters not TSH

You are legally entitled to your results and without them we have trouble helping

Reply

Thanks. That's what I thought.

I'll phone up And get my results.

Reply

Tinnitus is symptom of low B12, typically sign of being hypothyroid

Get vitamin D, folate, ferritin and B12 tested

Reply

Thanks for your reply. I've had regular checks of all of those. I think b12 was about 350 last time. Which I don't think is great? The tinnitus is like a deep rumbling sound and very irritating

Reply

Get hold of your thyroid and vitamin tests and put on new post

supplementing good vitamin B complex plus B12 sublingual lozenge

But remember to stop taking biotin at least 3-5 days before any blood tests as biotin can falsely affect test results

Reply

B12 needs to be over 500 to avoid neurological problems. I'd supplement sublingual methylcobalamin until B12 reaches top of range.

2 likes
Reply

I'm going to buy some today, thanks x

Reply

B12 does not need to be above 500 - this is a myth that seems to have come about from misreading various books. It is possible for someone to be deficient with levels of 500 pmol/L but that doesn't mean that everyone who has a level under 500 pmol/L is deficient.

serum B12 is not a gold standard test and can't be used as a single measure to assess whether or not your are B12 deficient. Suggest that you sort out what is going on with thyroid and see if you are still symptomatic after that ...

lots more about B12 on the PAS forum

healthunlocked.com/pasoc

Personally I would caution against using a high dose B12 supplement until you have a formal diagnosis of a B12 absorption problem - B12 isn't toxic but using high dose supplements can cause problems - not least of which is getting a proper diagnosis and proper treatment - which is difficult enough without the added complication of skewing an inconclusive test by supplementing.

If you have auto-immune thyroid problems it will increase the probability of developing a B12 absorption problem but generally absorption problems show up first with iron.

1 like
Reply

Is the tinnitus all day or only when you lay down at night ?

Reply

I must admit, it is more prominent at night when it is quiet, and this is when I notice it more. I have experienced it in the day sometimes but mostly when it's quiet. But yes night times mostly x

Reply

Its possible its what they call pulsatille tinnitus ....my husband suffers it

Is your hearing perfect otherwise or are you developing deafness ?

Reply

Are you sure that's what was said? High TSH means you need a dose INCREASE. If you post your actual results for free t4, free T3 and TSH someone can advise

Reply

I know he said TSH, because even I was confused when he said that. But I put my trust in him, and thought maybe I was wrong. But I'm going to phone up and get my results posted. Maybe he said it wrong or something?!

Reply

You may also like...